Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 72, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 21, 2007, 6:02 PM CDT for Sauk County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2007, 6:02 PM CDT (23:02 UTC)
- Expired
- Sep 21, 2007, 7:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Sauk County, WI
The radar
The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 21, 3:53 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 212302
SVRMKX
WIC111-220000-
/O.NEW.KMKX.SV.W.0072.070921T2302Z-070922T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
602 PM CDT FRI SEP 21 2007
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SAUK COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 700 PM CDT
* AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 22 MILES SOUTHWEST OF
REEDSBURG...OR ABOUT NEAR RICHLAND CENTER...AND MOVING EAST AT 45
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES SOUTH OF LIME RIDGE BY 610 PM CDT...
6 MILES SOUTH OF HILL POINT BY 615 PM CDT...
PLAIN AND 8 MILES SOUTH OF LOGANVILLE BY 620 PM CDT...
LELAND BY 625 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4364 9018 4364 9031 4357 9031 4356 9018
4319 9018 4326 8974 4364 8979
$$
GEHRING1 follow-up statement
000
WWUS53 KMKX 212358
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
658 PM CDT FRI SEP 21 2007
WIC111-220007-
/O.EXP.KMKX.SV.W.0072.000000T0000Z-070922T0000Z/
SAUK-
658 PM CDT FRI SEP 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR SAUK COUNTY EXPIRES AT 700 PM
CDT...
THE LINE OF THUNDERSTORMS OVER SAUK COUNTY HAS WEAKENED BELOW SEVERE
LIMITS. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SAUK
COUNTY THROUGH 8 PM.
LAT...LON 4364 9018 4364 9031 4357 9031 4356 9018
4319 9018 4326 8974 4364 8979
$$
GEHRINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 3:22 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Sep 21, 3:22 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 322 PM CDT FRI SEP 21 2007 .DISCUSSION...FORECAST FOCUS IS ON THUNDERSTORM CHANCES/SEVERITY THIS EVENING. IN THE VERY SHORT TERM...TIGHTENING SFC GRADIENT AND MIXING UP TO 40 KT WINDS AT 900 MB HAS PRODUCED S-SW WINDS OF 20-25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH ACROSS SRN WI. THESE WINDS WILL HOLD UP...ESPECIALLY IN THE EASTERN CWA INTO THIS EVENING. SHOULD REMAIN CLOSE TO...BUT BELOW ADVISORY CRITERIA UNTIL SLACKENING GRADIENT WITH APPROACHING FRONT EASES WINDS FROM WEST TO EAST BETWEEN 00Z AND 06Z. CONCERN FOR SEVERE POTENTIAL IS CAPPING INVERSION BETWEEN 800 AND 700 MB...AND LACK OF SFC BASED INSTABILITY WITH SURGE OF LOW-MID 50 DEW POINTS CURRENTLY PUSHING INTO FAR S CNTRL WI EXPECTED TO MOVE ACROSS TH SE. SPECIAL 17Z MPX SOUNDING CLEARLY SHOWS CAP...THO IT HAS LIFTED FROM A CENTER POINT AROUND 850MB TO NEAR 750MB AS UPPER WAVE APPROACHES. WATER VAPOR IMAGERY SHOWS POTENT SHORT WAVE TROF OVER THE EASTERN DAKOTAS...WITH SUBSIDENT DRYING SPREADING SEWD BEHIND WAVE AND SFC COLD FRONT. LEADING EDGE OF CORRIDOR OF BETTER MID LVL LAPSE RATES AND MOIST AXIS HAS COMBINED WITH PEAK HEATING OF DAY LEADING TO RAPID DEVELOPMENT OF TSTMS AHEAD OF FRONT FROM EAU CLAIRE SW TO WEST OF WATERLOO IOWA. THERE WILL BE A 2 HR PERIOD ON EITHER SIDE OF 00Z WHERE BUFKIT RUC SOUNDINGS INDICATE CAP WEAKENING AND 1200 J/KG OF CAPE RIGHT ALONG/AHEAD OF FRONT NW OF A FOND DU LAC TO LONE ROCK LINE. RUNNING CRAVEN SEVERE WEATHER PARAMETERS FOR LONE ROCK AND MADISON FOR 00Z SAT YIELDS A MODERATE TO STRONG POTENTIAL FOR SEVERE AT LONE ROCK...BUT ONLY A WEAK POTENTIAL AT MADISON FOR BOTH GFS AND NAM MODELS. WILL HAVE LIKELY POPS AND MENTION DAMAGING WINDS ROUGHLY NW OF A LINE FROM LAFAYETTE TO OZAUKEE COUNTIES...AS CORRIDOR OF BETTER LAPSE RATES NARROWS AND LIFTS NE...KEEPING LOCATIONS TO THE SE IN A LESS FAVORABLE ENVIRONMENT FOR SEVERE. SFC FRONT AND MID LEVEL TROF CLEAR SRN WI AROUND/SHORTLY AFTER 06Z. MID-UPR LEVEL RIDGING AND SFC HI PRESSURE BRING DRY WEATHER TO RGN THRU SUNDAY. MODELS IN AGREEMENT THAT SHRT WAVE DIVING INTO THE PACIFIC NW WILL OPEN UP CLOSED SYSTEM CURRENTLY OFF THE SRN CALIF COAST AND BRINGING POSITIVELY TILTED TROF AND WEAK COLD FRONT ACROSS RGN MONDAY INTO TUESDAY. NAM BRINGS MORE PHASED TROF THRU WHILE 12Z GFS HAS TWO DISTINCT WAVES...WITH THE SECOND WAVE CROSSING SRN WI TUE MORNING. WILL HOLD ON TO A CHANCE CWA-WIDE TUE MORNING IN RGN OF DIFF CVA...WITH CHANCES DIMINISHING WEST TO EAST IN THE AFTERNOON WITH FRONTAL PASSAGE. .LONG TERM...ONCE COLD FRONT EXITS EAST OF SRN WI...HI PRESSURE WILL DOMINATE THE WEATHER FOR MOST OF THE WEEK. ZONAL 500 MB FLOW TAKES SHRT WAVE RAPIDLY ACROSS U.S/CANADIAN BRDR WED NGT...WITH BETTER FORCING AND PCPN CHNACES N OF WI. WITH ZONAL FLOW AND LOWEST 850MB TEMPS TUE NIGHT MODIFYING UPWARD THRU THURSDAY...MEXMOS TEMPS AT OR SLIGHTLY ABOVE SEASONAL NORMS LOOK REASONABLE. NEXT CHANCE FOR PCPN COMES WITH A WEAK COLD FRONT PASSAGE FRIDAY NIGHT. && .AVIATION...STRONG S WINDS GUSTING TO 30-35 KNOTS AHEAD OF APPROACHING COLD FRONT. STRONG CAP PREVENTING ANY CU AHEAD OF THE FRONT. SHARP TROF/CDFNT REACHES KMSN AROUND 02Z TIME FRAME AND KMKE AROUND 04-05Z. EXPECT A BAND OF STRONG STORMS UPSTREAM WITH FRONT...BUT GIVEN WEAKENING DIURNAL TRENDS AND BEST DYNAMIC FORCING LIFTING NE AWAY FROM THE AREA...THAT CONVECTION WILL BE DYING BY THE TIME IT REACHES KMKE BY LATE EVENING. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && 09/06
Hazardous weather outlook, Sep 21, 11:15 AM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1115 AM CDT FRI SEP 21 2007 WIZ046-047-051-052-056>060-062>072-221015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1115 AM CDT FRI SEP 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING MAINLY NORTH OF A LINE FROM LONE ROCK TO FOND DU LAC. OVER THE REST OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE PRIMARY THREAT IS DAMAGING WINDS. A VIGOROUS TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL TRACK THROUGH THE AREA LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH MONDAY NIGHT AS ANOTHER COLD FRONT APPROACHES THE AREA FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND INTO THE EVENING. LMZ643>646-665-221015- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 1115 AM CDT FRI SEP 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A VIGOROUS TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL TRACK ACROSS THE LAKE MICHIGAN WATERS THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING MAINLY STRONG DAMAGING WINDS. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH LATE TONIGHT FOR STRONG SOUTH WINDS...SHIFTING TO WEST BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH MONDAY NIGHT AS ANOTHER COLD FRONT APPROACHES THE AREA FROM THE WEST. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Sep 21, 5:30 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 530 PM CDT FRI SEP 21 2007 WIZ046-047-056-057-062-067-212330- MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-LAFAYETTE- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...DARLINGTON 530 PM CDT FRI SEP 21 2007 ...SEVERE THUNDERSTORM WATCH NUMBER 680 CONTINUES UNTIL 11 PM CDT FOR SOUTH CENTRAL WISCONSIN... THE COUNTIES OF MARQUETTE...GREEN LAKE...COLUMBIA...SAUK...IOWA...AND LAFAYETTE ARE IN THE SEVERE THUNDERSTORM WATCH. A LINE OF STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS TO 70 MPH AND HAIL TO QUARTER SIZE EXTENDS FROM WAUSAU WISCONSIN TO WATERLOO IOWA. THE LINE IS MOVING EAST AT 35 MPH...AND SHOULD REACH THE WISCONSIN DELLS AREA AROUND 645 PM CDT. THROUGH 7 PM...THE HIGHEST THREAT FOR DAMAGING WIND GUSTS EXTENDS FROM SAUK TO MARQUETTE COUNTIES. THE LINE OF STORMS WILL ENCOUNTER A DRIER...MORE STABLE AIRMASS AS IT MOVES FROM SOUTHWEST INTO SOUTH CENTRAL WISCONSIN EARLY THIS EVENING. THUS...THE STORMS ARE EXPECTED TO WEAKEN AS THEY MOVE EAST OF THE WISCONSIN RIVER VALLEY. ISOLATED STRONG WIND GUSTS ARE EXPECTED AS THE STORMS REACH THE FOND DU LAC AND MADISON AREAS BY 8 PM CDT. CRAVEN
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.